Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Resuming Meds??
Nov 30, 2008

Hello. I have been HIV positive for 10 plus years. Now at AIDS stage , numbers 7/180K. Been off meds for over two years without many complications. Dr. wants to put me on Truvada and Reltegravir. I have read and am concerned that going back on medication will possibly do more harm than good allowing certain conditions to emerge. I am 52 in a lousy marriage and honestly do not care much about a long future. So the cautions on the meds say they could induce illness ( guess if immune system responds then there is a good chance of that). I know everyone advises taking and staying on medication but if I am well enough without why should I start again and risk all the down side. Thanks...

Response from Dr. Henry

Suffering from a variety of AIDS -related conditions is a terrible process so I would advise trying one of the newer regimens under the supervision of an HIV specialist. Many of the newer regimens are better tolerated that the older regimens. I have had overall very good experience with how well patients do on the newer meds even in the setting of advanced AIDS. KH



Previous
Changing Meds?
Next
diarrhea and HIV meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement